MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 1-2 LT 10MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED

SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 1-2 LT 10MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Model Number 74027222
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Codes Unspecified Infection (1930); Osteolysis (2377)
Date of Event 03/31/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal reference number: case-(b)(4).
 
Event or Problem Description
It was reported that, after a tka surgery had been performed on (b)(6) 2020, the patient experienced an infection.A revision surgery was performed on (b)(6) 2021 to treat this adverse event.The jrny ii bcs xlpe art isrt sz 1-2 lt 10mm was explanted; after removing it, scratches/pitting on the articular surface of the medial and lateral side of the implant were noticed.Osteolysis on the medial anterior portion of the tibia and on the distal medial and lateral portion of the femur bone was also noticed during the surgery, but was not seen on the xray.The surgeon made a comment about the surface of the tibial insert and wondered whether that may have been caused by bone cement, however there were no bone cement particles present by looking at the site.The patient outcome is unknown.
 
Additional Manufacturer Narrative
The device, used in treatment, was returned for evaluation.A visual inspection of the returned device confirmed the stated failure mode.The device has scratches along the medial and lateral surfaces.The device shows signs of prolonged use.A review of sterilization documents indicated that the product was sterilized according to sterilization release documentation.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use document for this failure mode was conducted and concluded this failure mode has been identified.Our clinical/medical team noted: per email correspondence, no clinically relevant documents are available; therefore, a thorough medical assessment cannot be rendered.Should additional information/documentation become available, the clinical/medical task may be re-opened for further evaluation.No medical assessment is warranted at this time.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.Wear potential causes could include but are not limited to friction, joint tightness or patient anatomy.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint, however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY II BCS XLPE ART ISRT SZ 1-2 LT 10MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11713255
Report Number1020279-2021-03347
Device Sequence Number17185645
Product Code JWH
UDI-Device Identifier00885556177266
UDI-Public00885556177266
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number74027222
Device Catalogue Number74027222
Device Lot Number19EM08983
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2021
Initial Date Received by Manufacturer 03/31/2021
Supplement Date Received by Manufacturer09/02/2021
Initial Report FDA Received Date04/23/2021
Supplement Report FDA Received Date09/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;